I am a Type II diabetic that just recently change to Lantus injections. I am 54 years old and weigh 221 lbs on a 5'7" frame. My mother and her siblings were diabetic; so genetics have dealt I also take Actos. Over the course of three months I have gained 8-10 lbs. My Primary Care doctor says the insulin is the culprit and there is nothing we can do. My abdomen is growing to the point as to where it is causing balance problems to say nothing of discomfort. I've considered liposuction but have heard that this is not good for diabetics. My diet is mostly veggies and some fruits. Due to interstatial cystitis, I am limited as to what I can eat. I walk at least 3 miles a day, weed flowerbed and my vegetable garden. I barely sit still for more than 15minutes at a time.
Should I see a nutritionist to help me with a structured diet plan? I won't believe that I am destined to continue gaining weight by using Lantus. I am on various meds for depression and diabetic neuropathy. Most of the meds have some side effects not excluding weight gain. I have been told to lose weight and that will help control A1C and other problems. If I have to take meds that cause weight gain; how can I lose? Please advise. I wanted to got to the Pritkin Center but found it to be a bit expensive. There must be something I can do.